Minnesota, 2006

Hail in Minnesota, April 18, 2006

April 18, 2006 · NWS MPX · 14 events in 9 counties and zones

14 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 18, 2:21 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 18, 2:21 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT TUE APR 18 2006

.DISCUSSION...TONIGHT THROUGH FRIDAY
LOW PRESSURE CURRENTLY CUTTING OFF OVER THE DAKOTAS...WITH A
BLOCKING HIGH OVER ONTARIO AND ANOTHER CLOSED LOW HOLDING TIGHT
OFF NOVA SCOTIA. THE PATTERN WILL BE SLOW TO CHANGE WITH THE
DAKOTAS LOW WOBBLING ACROSS THE CWA THURSDAY AND FRIDAY. AHEAD OF
THE SYSTEM IS AN OCCLUDED FRONT THAT WILL MOVE ENE ACROSS THE MN
CWA TONIGHT AND THE WI CWA EARLY WEDNESDAY. WILL STICK WITH HIGH
POPS TONIGHT AS FAVORABLE UPPER LEVEL DIVERGENCE DEVELOPS ALONG
WITH INCREASING LAYER MOISTURE...Q-VECTOR CONVERGENCE AND AN
INCREASE IN THE LOW LEVEL MOISTURE TRANSPORT VECTORS. INSTABILITY
TONIGHT IS BEST WAY TO OUR SOUTH AT THE TRIPLE POINT...AND KEPT
ONLY ISOLATED THUNDER IN THE VICINITY OF THE FRONT. A DRY SLOT
SHOULD PROGRESS ACROSS MUCH OF THE MN CWA ON WEDNESDAY WITH
SOUTHERN MN FAIRING THE BEST. ONE CONCERN TOMORROW IS THAT THE LAPSE
RATES BECOME SUPER ADIABATIC NEAR THE SURFACE AND NEAR DRY
ADIABATIC IN THE LOW LEVELS DURING THE AFTERNOON. ALTHOUGH MOISTURE
IS LIMITED...THE TQ INDEX APPROACHES 18 AND ELEVATED CAPE REACHES
NEARLY 100 J/KG. KEPT THE WEATHER TYPE AS SHOWERS FOR NOW. PLENTY
OF CLOUDS...CHANCES FOR RAIN AND TEMPERATURES MUCH CLOSER TO
NORMAL IN STORE FOR WEDNESDAY NIGHT THROUGH FRIDAY.

LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY
LINGERING SHOWERS IN THE EASTERN CWA AT START OF FORECAST PERIOD. AT
SOME POINT THIS SYSTEM HAS TO BE EAST OF US AND EXPECTING...PER NEW
GFS...THAT SAT AND MOST OF SUN SHOULD BE BETWEEN SYSTEMS. NEXT S/W
DROPPING DOWN IN LONG WAVE PATTERN SHOWS SIGNIFICANT STRENGTH TO
MAKE ME A TAD ANXIOUS ABOUT DRY FORECAST FOR LATE SUNDAY. WILL AWAIT A
VALIDATION FROM NEXT GFS RUN TO SEE CONSISTENCY. TIMING AFTER DARK
ON SUNDAY AND BEFORE MONDAY MORNING COULD MAKE THIS EVENT UNIMPOSING
ON PUBLIC EVENTS. TEMPS ON WEEKEND LOOK SLIGHTLY ABOVE NORMAL.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/CME
Hazardous weather outlook, Apr 18, 3:50 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT TUE APR 18 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
450 AM CDT TUE APR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS MORNING OVER FAR
WEST CENTRAL MINNESOTA...AND THEN OVER SOUTH CENTRAL MINNESOTA
THIS AFTERNOON AND EVENING. SMALL HAIL IS  POSSIBLE IF A STRONGER
THUNDERSTORM DEVELOPS. THE BEST CHANCE OF THUNDERSTORMS WILL BE
SOUTHWEST OF A LINE FROM MORRIS...TO MANKATO...AND ALBERT LEA.

A LOW PRESSURE TROUGH WILL ENTER SOUTHWEST AND SOUTH CENTRAL
MINNESOTA LATE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 22:43 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Douglas

When
April 18, 4:43 PM CST to 4:44 PM CST
Where
Douglas County, Brandon
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.967, -95.600

Hail, Blue Earth

When
April 18, 4:55 PM CST to 4:56 PM CST
Where
Blue Earth County, Mankato
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.167, -94.017

Hail, McLeod

When
April 18, 5:00 PM CST to 5:01 PM CST
Where
McLeod County, Stewart
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.717, -94.483

Hail, Meeker

When
April 18, 5:10 PM CST
Where
Meeker County, Corvuso
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.933, -94.617

Home siding dented, damage to shingles.

Hail, Sibley

When
April 18, 5:25 PM CST to 5:26 PM CST
Where
Sibley County, Henderson
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.533, -93.900

Hail, Meeker

When
April 18, 6:00 PM CST
Where
Meeker County, Eden Vly
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.333, -94.550

Hail, Rice

When
April 18, 6:07 PM CST
Where
Rice County, 3 mi W of Faribault
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.300, -93.333

Hail, Douglas

When
April 18, 6:15 PM CST to 6:16 PM CST
Where
Douglas County, 15 mi W of Alexandria
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.883, -95.700

The quarter size hail occurred near Lake Taylor.

Hail, Scott

When
April 18, 6:21 PM CST to 6:22 PM CST
Where
Scott County, 7 mi E of Belle Plaine
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.633, -93.617

Hail, Scott

When
April 18, 6:27 PM CST to 6:28 PM CST
Where
Scott County, Marystown
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.717, -93.550

Hail, Rice

When
April 18, 6:29 PM CST to 6:30 PM CST
Where
Rice County, Faribault
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.300, -93.267

Hail, Rice

When
April 18, 6:46 PM CST to 6:47 PM CST
Where
Rice County, Dundas
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.433, -93.217

Hail, Dakota

When
April 18, 7:22 PM CST to 7:23 PM CST
Where
Dakota County, Apple Vly
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.883, -91.883

Hail, Washington

When
April 18, 7:25 PM CST
Where
Washington County, Woodbury
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.900, -92.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500955, 5500956, 5500964, 5500968, 5500957, 5500958, 5500959, 5500960, 5500961, 5500965, 5500962, 5500963, 5500966, 5500967.